Alert archive / New Mexico / Wind Advisories in 2023

Wind Advisory 69, NWS Albuquerque, NM

December 26, 202311 counties in New Mexico

NWS Albuquerque, NM issued this wind advisory at Dec 26, 2023, 9:41 AM MST for 11 counties in New Mexico. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2023, 9:41 AM MST (16:41 UTC)
Expired
Dec 26, 2023, 3:54 PM MST
In force
6 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Guadalupe County, NM, Lincoln County, NM, McKinley County, NM, San Miguel County, NM, Sandoval County, NM, Santa Fe County, NM, Socorro County, NM, Torrance County, NM

The radar

The Albuquerque radar (KABX), 41 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 4.7 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2023-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2023-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2198 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

913 
WWUS75 KABQ 261641
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
941 AM MST Tue Dec 26 2023

NMZ206-208-222-223-226-233-239-270000-
/O.NEW.KABQ.WI.Y.0069.231226T1641Z-231227T0000Z/
West Central Mountains-Southwest Mountains-Estancia Valley-
Central Highlands-South Central Mountains-Guadalupe County-
Eastern Lincoln County-
941 AM MST Tue Dec 26 2023

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

* WHAT...Northwest winds 30 to 35 mph with gusts up to 45 to 50 mph.

* WHERE...Central Highlands, Eastern Lincoln County, Estancia 
  Valley, South Central Mountains, Guadalupe County, Southwest 
  Mountains, and West Central Mountains.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

53
1 follow-up statement
338 
WWUS75 KABQ 262254
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
354 PM MST Tue Dec 26 2023

NMZ206-208-222-223-226-233-239-270000-
/O.CAN.KABQ.WI.Y.0069.000000T0000Z-231227T0000Z/
West Central Mountains-Southwest Mountains-Estancia Valley-
Central Highlands-South Central Mountains-Guadalupe County-
Eastern Lincoln County-
354 PM MST Tue Dec 26 2023

...WIND ADVISORY IS CANCELLED...

Winds will continue to decrease through the remainder of the 
afternoon and evening, therefore the Wind Advisory will be allowed 
to expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 26, 4:22 AM MST, 5 hours 19 minutes earlier.

Area forecast discussion, Dec 26, 4:22 AM MST, 5 hours 19 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
422 AM MST Tue Dec 26 2023

...New AVIATION...

.SYNOPSIS...
Issued at 117 AM MST Tue Dec 26 2023

It will be another chilly day across northern and central NM with
high temperatures a couple of degrees warmer. Northwest winds across
the region will be slightly stronger as a disturbance rotates around
a low over the Great Plains. This disturbance could bring a few snow
flurries to far northeast New Mexico. Winds finally taper off for
most outside of the far northeast on Wednesday as the system over
the Great Plains moves east and high pressure nudges in from the
west. Temperatures will warm up gradually as a result with the
entire area a couple of degrees above normal come Friday and
Saturday. A weak system looks to impact northern New Mexico New
Year's Eve cooling temperatures a degree or two and possibly
squeezing out some light snow showers across the Tusa Mountains near
the Colorado border. It looks ideal as we welcome in 2024 with high
pressure building back in.

&&

.SHORT TERM...
(Today through Wednesday)
Issued at 117 AM MST Tue Dec 26 2023

A large upper low and associated circulation is occupying much of
the central US and will be slow to move east through Wednesday,
keeping moderate to strong north-northwest flow over NM. The 00Z
upper air analysis showed cold air advection continuing over the
region, with upstream 700mb temps around -12C. This, combined with
partly sunny conditions today will hold high temperatures below
normal areawide. Snow flurries are possible across far northeast NM
today and this evening near the CO border.  Otherwise, brisk and
locally windy conditions will prevail today with the strongest winds
over the peaks of the central mountains and showing up at places
such as Clines Corners, although below advisory criteria. Pressure
heights will rise slowly overnight through Wednesday as the upper
low pulls away to the east and an upper level ridge approaches from
the west, bringing 3-5 degrees of warming with high temperatures
around normal on Wednesday afternoon. Winds aloft will be on the
downtrend on Wednesday as well, with lighter winds forecast at the
surface for a majority of the area.

&&

.LONG TERM...
(Wednesday night through Monday)
Issued at 117 AM MST Tue Dec 26 2023

2023 will finish out on a relatively quiet note. Upper level ridging
moves in from the Great Basin Wednesday night setting the stage for
a seasonably calm and cold night. High clouds move in across western
and central NM Thursday thinning out Thursday night as the
positively tilted upper level ridge moves overhead. High
temperatures will be warmest Friday and Saturday as upper level
heights peak. Temperatures will be near average across western and
central NM and 4 to 7 degrees above average across eastern NM due to
surface lee troughing. This lee trough will result in some breezes
across the central highlands and east central NM Saturday afternoon.

Subtle changes occur heading into New Year's Eve. A weakening upper
level trough along the Pacific coast moves into the Intermountain
West Saturday night with some high clouds moving across the state
ahead of the feature. The moisture starved upper level trough moves
across the state New Year's Eve, possibly barely squeezing out a few
snow flurries/showers across the Tusa Mountains near the Colorado
border with mostly clear skies elsewhere. This disturbance along
with a weak backdoor front glancing northeast NM will cool
temperatures down a degree to two. Upper level ridging moves back
overhead as we bid adieu 2023 and welcome in 2024! Some high clouds
move into the state New Year's Day ahead of the next upper level
trough moving into California. High temperatures on the first day of
2024 look to be around seasonal averages.

Anand

&&

.AVIATION...
(12Z TAFS)
Issued at 316 AM MST Tue Dec 26 2023

Gusty northwest flow will prevail across the area today, with high
clouds invading from the north and resulting in VFR cigs across
northeast and portions of central NM. Low level wind shear will
prevail early this morning at KFMN and KAEG prior to daytime
mixing of stronger winds aloft.

&&

.FIRE WEATHER...
Issued at 117 AM MST Tue Dec 26 2023

No critical fire weather concerns for at least the next seven days.
Cold, dry and brisk conditions will continue today with mostly good
ventilation. However, an upper level ridge will swell over the
Intermountain West and move slowly east over the Rockies and NM this
week and into the weekend, bringing warming conditions with light
winds and mostly poor vent rates. Temperatures will rise above
normal most areas by Friday or Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  40  14  41  12 /   0   0   0   0
Dulce...........................  34   8  41   8 /   0   0   0   0
Cuba............................  33  11  38  13 /   0   0   0   0
Gallup..........................  42   9  46   8 /   0   0   0   0
El Morro........................  39  11  43  14 /   0   0   0   0
Grants..........................  42  10  45  10 /   0   0   0   0
Quemado.........................  37  12  44  15 /   0   0   0   0
Magdalena.......................  41  22  45  23 /   0   0   0   0
Datil...........................  37  17  44  20 /   0   0   0   0
Reserve.........................  45  12  51  15 /   0   0   0   0
Glenwood........................  51  25  54  28 /   0   0   0   0
Chama...........................  29   8  37   8 /   0   0   0   0
Los Alamos......................  34  20  39  22 /   0   0   0   0
Pecos...........................  36  19  42  18 /   0   0   0   0
Cerro/Questa....................  28  11  35  14 /   0   0   0   0
Red River.......................  25   2  34   6 /   5   0   0   0
Angel Fire......................  27  -9  35  -9 /   0   0   0   0
Taos............................  31   6  38   6 /   0   0   0   0
Mora............................  34  16  43  15 /   0   0   0   0
Espanola........................  39  15  44  16 /   0   0   0   0
Santa Fe........................  34  19  40  19 /   0   0   0   0
Santa Fe Airport................  37  17  42  16 /   0   0   0   0
Albuquerque Foothills...........  41  23  44  25 /   0   0   0   0
Albuquerque Heights.............  43  22  46  23 /   0   0   0   0
Albuquerque Valley..............  45  19  48  19 /   0   0   0   0
Albuquerque West Mesa...........  43  23  46  23 /   0   0   0   0
Belen...........................  47  18  47  17 /   0   0   0   0
Bernalillo......................  42  21  47  22 /   0   0   0   0
Bosque Farms....................  45  17  47  18 /   0   0   0   0
Corrales........................  43  21  47  22 /   0   0   0   0
Los Lunas.......................  46  18  47  18 /   0   0   0   0
Placitas........................  39  22  43  23 /   0   0   0   0
Rio Rancho......................  42  22  46  24 /   0   0   0   0
Socorro.........................  49  23  49  22 /   0   0   0   0
Sandia Park/Cedar Crest.........  34  22  40  21 /   0   0   0   0
Tijeras.........................  36  21  42  23 /   0   0   0   0
Edgewood........................  36  20  42  19 /   0   0   0   0
Moriarty/Estancia...............  37  13  44   7 /   0   0   0   0
Clines Corners..................  34  17  40  18 /   0   0   0   0
Mountainair.....................  37  20  43  19 /   0   0   0   0
Gran Quivira....................  38  20  44  19 /   0   0   0   0
Carrizozo.......................  43  24  49  25 /   0   0   0   0
Ruidoso.........................  39  23  45  22 /   0   0   0   0
Capulin.........................  34  19  38  18 /  10   5   0   0
Raton...........................  41  17  44  11 /   5   5   0   0
Springer........................  43  15  46  10 /   0   0   0   0
Las Vegas.......................  39  18  44  15 /   0   0   0   0
Clayton.........................  41  26  45  23 /   0   5   0   0
Roy.............................  42  21  46  19 /   0   0   0   0
Conchas.........................  47  22  50  21 /   0   0   0   0
Santa Rosa......................  46  23  50  23 /   0   0   0   0
Tucumcari.......................  46  21  51  21 /   0   0   0   0
Clovis..........................  47  24  51  25 /   0   0   0   0
Portales........................  48  22  52  23 /   0   0   0   0
Fort Sumner.....................  49  23  51  22 /   0   0   0   0
Roswell.........................  55  25  55  24 /   0   0   0   0
Picacho.........................  48  26  52  26 /   0   0   0   0
Elk.............................  47  25  50  24 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...11
LONG TERM....71
AVIATION...11

Nearby

Wind Advisories in New Mexico, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.